Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching nevirapine with efavirenz after 2 weeks from PEP
Nov 29, 2009

i have been treated with PEP after 12 hours of possible exposure. i was having sex with a girl and the condom broke. i was been treated with combivir+nevirapine and after 2 weeks i changed nevirapine to efavirenz because of the rash caused by the nevirapine. i completed my 4 weeks treatment. my question is: is it effective to change nevirapine to efavirenz or it will make the PEP ineffective? What are the percentage now that i got infected knowing that i don't know the status of the girl (but she is most propably high risked), and knowing that i had taken the 4 weeks PEP treatment? Thank you for your help

Response from Dr. McGowan

Please let me provide you with some reassurance. First, you were using condoms which substantially reduces your HIV exposure risk. Second, you were placed on post exposure prophylaxis (or PEP) very promptly (within 12 hours of the exposure). PEP is most effective if taken as soon as possible after probable exposure to HIV. Third, it is important that you test yourself for HIV. In the long run, this will give you the peace of my mind you need. Fourth, you completed the full course of PEP (even if the nevirapine was switched to efavirenz, this would not have negatively impacted the effectiveness of the PEP regimen). Fifth, please see the doctor who placed you on PEP treatment. He or should monitor you for HIV infection and test you for HIV. Good luck, Joe



Previous
wet kiss
Next
lipo cause?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement